Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Celexa problem  (Read 179 times)

0 Members and 1 Guest are viewing this topic.

Offline park682

  • Full Member
  • ***
  • Posts: 112
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Celexa problem
« on: March 29, 2014, 10:49:04 PM »
So I've been on celexa for a short time and I just read that you can't Prilosec with it or you could die! What? Anyone know anything about this....I've been on heartburn for years. I would honestly want no heartburn instead of taking celexa
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Celexa problem
« Reply #1 on: March 29, 2014, 11:09:42 PM »
So I've been on celexa for a short time and I just read that you can't Prilosec with it or you could die!

Prilosec (omeprazole) may slow the rate at which Celexa (citalopram) is metabilized increase the amount in the blood stream which can affect the electrical system of the heart, though it is unlikely to cause death. If your doctor is aware you're taking omeprazole then the Celexa dose may have been adjusted to take account of this.

Quote
I would honestly want no heartburn instead of taking celexa

There are other heartburn treatments which won't interact with Celexa. Talk to your pharmacist or doctor.

You may also find you won't suffer from heartburn as much in the future as Celexa may calm the gut as well as the mind, though it could cause additional problems initially. The gut makes and uses far more serotonin than the brain, about 95% of the body's total output compared to less than 2%. It has it own mini brain, the enteric nervous system, which regulates all its functions and which can also affect mood.

PS: See also.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline park682

  • Full Member
  • ***
  • Posts: 112
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Celexa problem
« Reply #2 on: March 30, 2014, 08:46:06 AM »
Thank you...I read something that talked about dangous it could be and got scared. It was not good for someone with heart fears to start with
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 707
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Celexa problem
« Reply #3 on: March 30, 2014, 02:01:37 PM »
Hi Park...

I just wanted to mention something to you about Prilosec (Omeprazole), and all of the medications that fall into the proton-pump inhibitor category.  These medications use to be only available by prescription.  They are intended for short term use, a course of treatment being two weeks.  They were never meant to be taken everyday.  I am sure you have seen the commercial for Prilosec; just take one little pill everyday, and go on your merry way of eating all the tacos and pizza you want.  Our stomach produces acid for a number of reasons, one of those being to properly digest our food.  Magnesium requires stomach acid to be properly absorbed into our bodies.  Every single living cell on the planet needs magnesium to function/survive.  And our brain and nervous system requires that magnesium to function properly.

The very best to you, Park!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline park682

  • Full Member
  • ***
  • Posts: 112
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Celexa problem
« Reply #4 on: March 30, 2014, 03:21:38 PM »
Thanks Chuck,

I've been taking it for about 7 years and now I've been reading up more on it. It would make sense why I don't feel like my food digests properly...b/c I have very little stomach acid. Now I'm thinking of weaning myself off and trying to see what else works instead
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1905 Views
Last post April 23, 2007, 03:43:28 PM
by TooCuteRose
4 Replies
918 Views
Last post March 11, 2009, 09:45:15 AM
by Gator
4 Replies
1000 Views
Last post April 02, 2009, 03:25:49 PM
by Jglaze
2 Replies
655 Views
Last post August 19, 2009, 05:18:53 AM
by studdmuffin
16 Replies
1981 Views
Last post October 26, 2009, 04:42:51 PM
by arijones1

anything